MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD VENFLON¿ PRO SAFETY; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD VENFLON¿ PRO SAFETY; INTRAVASCULAR CATHETER
Catalog Number 391662
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using the bd venflon¿ pro safety ther was blood backflow during blood draw.The following was received by the initial reporter: upon insertion, there is no back flow which make the staff do little manipulation which causes bulging of the vein and so, causing multiple pricks for patients.The needle is long, the hub is heavy.In nicu, we are collecting laboratory samples during first iv cannula insertion to avoid many pricks.But with bd it is difficult to collect blood sample.The distance of needle from the hub is long, so the blood being accumulated in the hub is more before its drops to the specimen collection bottle.
 
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated due to additional information: d.9.Device available for eval?: yes d.9.Returned to manufacturer on: 14-sep-2023.H.6.Investigation summary: our quality engineer inspected the 3 representative samples submitted for evaluation.The reported issue of aspirate draw/ difficult was not confirmed upon inspection of the sample.All the returned representative samples passed the flashback test; hence they were not occluded.Currently, flashback test is performed during routine outgoing inspection as a control to detect needle occlusion.Bd could not determine a manufacturing related root cause since the reported defect was not confirmed during the evaluation of the sample.Production records were reviewed, and this batch meets our manufacturing specification requirements.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD VENFLON¿ PRO SAFETY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17702708
Report Number8041187-2023-00471
Device Sequence Number15111108
Product Code FOZ
UDI-Device Identifier00382903916627
UDI-Public(01)00382903916627
Combination Product (Y/N)N
Initial Reporter CountryKU
PMA/510(K) Number
K201717
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2025
Device Catalogue Number391662
Device Lot Number2299529
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2023
Supplement Date Received by Manufacturer10/19/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown